MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ALL POLY CONSTRAINED INSERT 50MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH ALL POLY CONSTRAINED INSERT 50MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 69-2850
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 05/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The patient had surgery.The rep understands that the inner head and locking ring has dislocated from the cup body.The patient had a revision.
 
Event or Problem Description
The patient had surgery.The rep understands that the inner head and locking ring has dislocated from the cup body.The patient had a revision.Update: as per cup malposition contributing to impingement in combination with rupture/avulsion of the hip abductor sleeve from the greater trochanter due to surgical damage of the previous revision has caused in stability of the revision arthroplasty with an intraprosthetic dislocation of the constrained cup system as adverse outcome and requiring another revision.
 
Additional Manufacturer Narrative
Added update to executive summary.An event regarding disassociation and malposition involving a trident liner was reported.The event was confirmed.Method & results: product evaluation and results: not performed as product was not returned medical records received and evaluation: cup malposition contributing to impingement in combination with rupture/avulsion of the hip abductor sleeve from the greater trochanter due to surgical damage of the previous revision has caused in stability of the revision arthroplasty with an intraprosthetic.Dislocation of the constrained cup system as adverse outcome and requiring another revision.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the medical review indicated cup malposition contributing to impingement in combination with rupture/avulsion of the hip abductor sleeve from the greater trochanter due to surgical damage of the previous revision has caused in stability of the revision arthroplasty with an intraprosthetic dislocation of the constrained cup system as adverse outcome and requiring another revision.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ALL POLY CONSTRAINED INSERT 50MM
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7659393
Report Number0002249697-2018-02043
Device Sequence Number13866162
Product Code KWZ
UDI-Device Identifier07613327025477
UDI-Public07613327025477
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue Number69-2850
Device Lot NumberMMKKDE
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/10/2018
Supplement Date Received by Manufacturer07/27/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient Weight67